Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Irregular periods. Prescribed eltroxin. Thyroid test shows low T4 value. Advisable to stop medication?

Hi Dr, I have been on Eltroxin for 2 months and I still don t feel better, in fact I now have irregular periods which I didn t have before. I phoned the doctor and told her and she asked me to go for the test for T4 again. It was still low so she has now instructed me to stop taking the Eltroxin for 1 week and then tell her how I feel when I see her next week. I don t want to second-guess her but I m curious. Why would she do that?
Asked On : Fri, 19 Oct 2012
Answers:  1 Views:  76
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM
Low T4 is due to hypothyroidism.
Irregular menstrual cycles occur in hypothyoidism. Hormone replacement is required with eltroxin or any other thyroid hormone replacement.
However, your symptoms are not getting relieved even after starting eltroxin and the levels of T4 are still low.
In this case I advice you to get your all thyroid hormones done- TSH, T3 and T4.
If the levels of thyroid hormones are still low, the dosage of the medicine needs to be increased.
Stopping the medicine is not the solution to the problem.

Thanks and take care
Dr Shailja P Wahal
Answered: Sat, 20 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor